MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI MATRIXMANDIBLE 20 HOLE RECON PLATE 2.5MM THICK; BONE PLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI MATRIXMANDIBLE 20 HOLE RECON PLATE 2.5MM THICK; BONE PLATE
Model Number 04.503.738
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the titanium matrixmandile reconstruction plate was found to be broken during reverse logistics audit of returned device at millstone.There was no patient involvement and no additional information is available.This report is for one (1) ti matrixmandible 20 hole recon plate 2.5 mm thick.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.One device was received.Accompanying information identifies the part as part number 04.503.738 (ti matrixmandible 20 hole recon plate 2.5 mm thick) from lot 7564547.Laser etch markings on the part match these part and lot numbers.This part was received loose in a bag.At one end of the part is a rough, flat face with no anodize color present.As the part has only sixteen holes, rather than the specified twenty, this surface appears to be where the plate was cut or broken into two pieces.The removed portion of the plate was not received.Visually, the part is noticeably bent in multiple places along its length.Numbering the holes from 1 to 16, with hole 1 being the closest hole to the intact end of the plate and hole 16 the closest hole to the cut end, the part is bent slightly between holes 3 and 4, slightly between holes 5 and 7, and considerably between holes 11 and 15.Combined, the bends create an angle in excess of 90° between the two ends of the part.The part exhibits surface-level dings and indentations on one or both sides in the vicinity of holes 3 ¿ 16.These marks are similar in size and shape to each other.All marks are present only on the flat surfaces of the plate surrounding the holes; no marks are visible within any hole.The available data support the complainant¿s description of the complaint condition; the part is broken.The investigation does not suggest that the condition of the part is the result of any manufacturing processes.No manufacturing related issues were identified and/or confirmed; therefore, review to the specific prm and prm line is not applicable.No definite cause can not be established.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot : part number: 04.503.738 lot number: 7564547.Part manufacture date: 26-dec-2013.Manufacturing location: elmira.Part expiration date: n/a.A review of the device history record revealed no complaint related anomalies.The device history record shows this lot of ti matrixmandible 20 hole recon plate 2.5mm thick product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI MATRIXMANDIBLE 20 HOLE RECON PLATE 2.5MM THICK
Common Device Name
BONE PLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9311630
Report Number2939274-2019-62122
Device Sequence Number13962230
Product Code JEY
UDI-Device Identifier10887587022864
UDI-Public(01)10887587022864
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K063790
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.503.738
Device Catalogue Number04.503.738
Device Lot Number7564547
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Initial Date Received by Manufacturer 10/24/2019
Supplement Date Received by Manufacturer12/17/2019
Initial Report FDA Received Date11/12/2019
Supplement Report FDA Received Date12/18/2019
Patient Sequence Number1